Alert archive / Idaho / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 11, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 19, 2002, 2:18 PM MDT for Bingham County, Idaho. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2002, 2:18 PM MDT (20:18 UTC)
- Expired
- Jul 19, 2002, 2:45 PM MDT
- In force
- 27 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Bingham County, ID
The radar
The Pocatello radar (KSFX), 51 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.3 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 241 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1586 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
350 WUUS55 KPIH 192018 SVRPIH IDC011-192045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 217 PM MDT FRI JUL 19 2002 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO * UNTIL 245 PM MDT * AT 211 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL BINGHAM COUNTY...OR ABOUT 14 MILES EAST OF BLACKFOOT...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN BINGHAM COUNTY AT 230 PM MDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN POCATELLO/IDAHO FALLS. LAT...LON 4323 11220 4307 11211 4319 11186 4329 11196
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 9:35 AM MDT, 4 hours 43 minutes earlier.
Area forecast discussion, Jul 19, 9:35 AM MDT, 4 hours 43 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 935 AM MDT FRI JUL 19 2002 JUICY AIRMASS IN PLACE THIS MORNING ACROSS CWFA WITH SFC DEWPTS IN THE 50S (58 AT KPIH AND KIDA). SLC SOUNDING CONTINUES TO CARRY PW OVER 1 INCH...AND THUS SHOULD STAY MOIST THROUGH DAY DESPITE 12Z MESOETA TRYING TO DRY OUT PWS OVER CWFA. SHOWERS ALREADY FIRING IN SNAKE VALLEY NEAR KMUO AHEAD OF MAIN S/WV TRACKING NORTHEAST OUT OF WRN NV. THIS TREND LIKELY TO CONTINUE THROUGH REMAINDER OF MORNING BEFORE BEST INSTABILITY HITS MID AFTERNOON. INVISION ANOTHER SCENARIO LIKE YDAY WITH SCT TO NMRS SLOW MOVING TSTORMS WITH START OF BEST CONVECTION OVR MTN TERRAIN. LOCALLY HEAVY RAINS ARE AGAIN POSSIBLE...BUT WONT BE WIDESPREAD ENOUGH FOR A FLASH FLOOD WATCH. CURRENT FCST IN GOOD SHAPE OVERALL...WILL BRING A ZONE OR TWO CURRENT BUT NO OTHER CHANGES PLANNED AT THIS TIME. DMH .KSFX...OPERATIONAL...VCP 21. BYI 85/56/84 221 .PIH...NONE. PIH BB 087/055 086/051 085 04221
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:26 PM MDT | Severe Thunderstorm Warning | PIH | Fremont | 64 min |
| Jul 19, 1:38 PM MDT | Severe Thunderstorm Warning | PIH | Bannock | 37 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.